Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 539, NWS Midland/Odessa, TX

October 24, 2025Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 24, 2025, 5:45 PM CDT for Brewster County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2025, 5:45 PM CDT (22:45 UTC)
Expired
Oct 24, 2025, 6:30 PM CDT
In force
45 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
70.0 mph

County Brewster County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 12:06 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
974 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

930 
WUUS54 KMAF 242245
SVRMAF
TXC043-242330-
/O.NEW.KMAF.SV.W.0539.251024T2245Z-251024T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
545 PM CDT Fri Oct 24 2025

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Southwestern Brewster County in southwestern Texas...

* Until 630 PM CDT.

* At 545 PM CDT, a severe thunderstorm was located 14 miles north of
  Terlingua, or 21 miles northeast of Lajitas, moving east at 35 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Big Bend National Park, Terlingua Ranch Airport, and Terlingua
  Ranch Lodge, State Highway 118 north of Terlingua.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2945 10369 2963 10364 2958 10317 2930 10326
TIME...MOT...LOC 2245Z 283DEG 29KT 2953 10359 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

95

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:44 PM CDT, 3 hours 1 minute earlier. Its key messages:

  • Updated at 1246 PM CDT Fri Oct 24 2025
  • A few strong to severe storms are expected this afternoon and evening. Main threats for the strongest storms will be damaging winds, large hail, frequent lightning, and a tornado or two may also occur.
  • Much drier conditions are expected Saturday night through next weekend.
  • After a warm-up Sunday and Monday, a cold front brings near-to- below normal temperatures by the middle of next week.
Area forecast discussion, Oct 24, 2:44 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
244 PM CDT Fri Oct 24 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1246 PM CDT Fri Oct 24 2025

- A few strong to severe storms are expected this afternoon and
  evening. Main threats for the strongest storms will be damaging
  winds, large hail, frequent lightning, and a tornado or two may
  also occur.

- Much drier conditions are expected Saturday night through next
  weekend.

- After a warm-up Sunday and Monday, a cold front brings near-to-
  below normal temperatures by the middle of next week.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 1246 PM CDT Fri Oct 24 2025

An active weather day is in store for much of the region today.
Current radar and satellite imagery show thunderstorms across west
Texas extending down into the Davis Mountains. This is thanks to a
digging upper-level trough swinging across the southern Rockies
providing sufficient ascent and moisture for thunderstorm
development. A Pacific front is also evident across southern and
eastern New Mexico providing lift, instability, and deep-layer
shear. The 12Z MAF sounding suggests an increase in low-level shear
and lower than expected LCLs which aids in tornadogenesis, thus,
increasing a potential tornado threat. Main threats for the
strongest storms today will be damaging winds up to 70 mph, large
hail, frequent lightning, and a tornado or two will also be
possible. The greatest concern for a tornado or two to occur will be
over the eastern Permian Basin extending down to the Lower Trans
Pecos as there is going to be more available low-level and deep-
layer wind shear. Nonetheless, there remains a low tornado threat
with the bigger threats being large hail and damaging winds. Flash
flooding does not look to be a threat given how fast these storms
will move, however, if multiple rounds of heavy rainfall from storms
occur over similar locations, then localized flash flooding will
occur.

Timing and coverage wise, storms are expected to expand by early to
mid afternoon with cells merging together by late this afternoon
into the evening hours. Once these cells merge into a line of
thunderstorms, the hail threat will decrease while the wind threat
increases. CAMs have this occurring by 3-4 PM across the central
Permian Basin into the Trans Pecos.

After midnight, the line of storms advances eastward into the Hill
Country and Concho Valley. Remnant moisture from the aformentioned
system and front will keep cloud cover around limiting raditional
cooling. Lows are forecast to be in the mid 40s to 50s for most.
Saturday, the upper-level trough axis moves over west Texas and
ejects eastward into portions of central Texas. As a result, a dry
and pleasant Saturday is in store across the region. High
temperatures are expected to reach in the low 70s to low 80s for
most locations.

Lamberson

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 1246 PM CDT Fri Oct 24 2025

Sunday, a dry spell begins as the exiting upper trough enters the MS
Valley, leaving West Texas and Southeast New Mexico under northwest
flow aloft in its wake.  This will be reinforced by the upper ridge,
which all long-term models are in agreement in centering over
western Mexico/baja del Sur over the next week or so.

As such, thicknesses will be on the increase Sunday and Monday.
Monday could very well be the warmest day this forecast as highs
plateau a pleasant 8-10 F above climatology.

Unfortunately, a weak cold front will backdoor the northeast zones
Monday night, taking highs Tuesday back down to near normal.  CAA
continues Tuesday night, and Wednesday could be the coolest day this
forecast as highs struggle to struggle to top out a couple of
degrees below normal.

Another warmup ensues Thursday and Friday, although a rather
lackadaisical wamrup at that.  Highs Friday will round out the
extended an unimpressive 1-2 F above normal.

Regrettably, grids stay dry throughout the extended.

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Fri Oct 24 2025

Thunderstorms are currently ongoing across much of the region and
will continue this afternoon and evening. Some of these storms have
been strong to severe producing large hail and damaging winds and
this will remain through the afternoon and evening hours. This
will temporarily bring CIGs and VIS to MVFR and IFR conditions,
along with producing VRB winds with gusts up to 30-40 kts. Gusty
(up to 25 kts) southerly to southwesterly winds are also expected
to prevail into the early evening hours at most terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               55  73  51  82 /  10  10   0   0
Carlsbad                 52  76  48  84 /   0   0   0   0
Dryden                   58  86  56  88 /  60   0   0   0
Fort Stockton            54  78  53  85 /  10   0   0   0
Guadalupe Pass           49  68  51  74 /   0   0   0   0
Hobbs                    49  73  48  82 /  10   0   0   0
Marfa                    44  73  41  78 /   0   0   0   0
Midland Intl Airport     55  76  53  83 /  20  10   0   0
Odessa                   54  75  53  82 /  20   0   0   0
Wink                     51  77  47  85 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...11
LONG TERM....99
AVIATION...11

In the hours before

Local storm report, Oct 24, 3:12 PM CDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
312 PM CDT Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     Hail             1 SW Fort Stockton      30.88N 102.90W
10/24/2025  E1.75 Inch       Pecos              TX   Emergency Mngr

            Pecos County Emergency Management reports
            golf ball sized hail in Fort Stockton near
            Everts St and Railroad Ave and and near
            State Hwy 18 and 45 Lane.

&&

21
Local storm report, Oct 24, 3:50 PM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
350 PM CDT Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Flash Flood      Mccamey                 31.14N 102.22W
10/24/2025                   Upton              TX   Law Enforcement

            Upton County SO reports flash flooding
            ongoing near a few intersections in McCamey.

&&

21
Local storm report, Oct 24, 3:54 PM CDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
354 PM CDT Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Flash Flood      2 N Rankin              31.25N 101.94W
10/24/2025                   Upton              TX   Law Enforcement

            Upton County SO reports flash flooding along
            portions of State Hwy 349 north of Rankin.

&&

21
Local storm report, Oct 24, 4:48 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
448 PM CDT Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     Hail             1 NW Big Lake           31.20N 101.46W
10/24/2025  E1.25 Inch       Reagan             TX   Law Enforcement

            Reagan County SO reports half dollar size
            hail in Big Lake.

&&

21
Local storm report, Oct 24, 4:54 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
454 PM CDT Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Flash Flood      1 NNW Big Lake          31.20N 101.46W
10/24/2025                   Reagan             TX   Law Enforcement

            Reagan County SO reports flash flooding
            along a few streets in the community of Big
            Lake.

&&

21
Local storm report, Oct 24, 5:02 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
502 PM CDT Fri Oct 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Hail             2 W Presidio            29.56N 104.39W
10/24/2025  M1.00 Inch       Presidio           TX   Law Enforcement

            Presidio County SO relayed a report of
            quarter sized hail at the Port of Entry in
            Presidio. Time estimated from radar.

&&

21

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 7:06 PM CDTSevere Thunderstorm WarningMAFAndrews, Martin54 min
Oct 23, 7:18 PM CDTSpecial Weather StatementMAFBorden, Dawson42 min
Oct 23, 7:24 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFAndrews, Ector, Martin, Midland66 min
Oct 23, 7:27 PM CDTSevere Thunderstorm WarningMAFLoving, Ward, Winkler63 min
Oct 23, 7:50 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFEctor, Ward, Winkler42 min
Oct 23, 7:57 PM CDTSevere Thunderstorm WarningMAFEctor, Midland35 min
Oct 23, 8:01 PM CDTSpecial Weather StatementMAFEctor44 min
Oct 23, 8:03 PM CDTSpecial Weather StatementMAFBorden, Howard, Scurry57 min
Oct 23, 8:16 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry44 min
Oct 23, 8:33 PM CDTSpecial Weather StatementMAFCrane, Ector, Glasscock, Howard, Midland, Reagan and 1 more42 min
Oct 23, 9:05 PM CDTSpecial Weather StatementMAFScurry40 min
Oct 23, 9:12 PM CDTFlash Flood WarningMAFBorden, Howard, Mitchell, Scurry3 hr
Oct 23, 10:45 PM CDTSpecial Weather StatementMAFMidland45 min
Oct 23, 11:01 PM CDTSevere Thunderstorm WarningMAFMidland59 min
Oct 23, 11:51 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Midland17 min
Oct 24, 9:51 AM CDTSpecial Weather StatementMAFCulberson39 min
Oct 24, 10:15 AM CDTSevere Thunderstorm WarningMAFCulberson30 min
Oct 24, 10:42 AM CDTSpecial Weather StatementMAFLoving33 min
Oct 24, 10:44 AM CDTSevere Thunderstorm WarningMAFCulberson, Reeves29 min
Oct 24, 10:52 AM CDTSevere Thunderstorm WarningMAFJeff Davis, Presidio38 min
Oct 24, 11:27 AM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos48 min
Oct 24, 11:33 AM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton42 min
Oct 24, 11:56 AM CDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis49 min
Oct 24, 12:12 PM CDTSevere Thunderstorm WarningMAFPecos33 min
Oct 24, 12:19 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Reeves26 min
Oct 24, 12:43 PM CDTSpecial Weather StatementMAFPecos47 min
Oct 24, 1:04 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Glasscock, Martin, Midland41 min
Oct 24, 1:22 PM CDTFlash Flood WarningMAFEctor, Midland113 min
Oct 24, 1:22 PM CDTSpecial Weather StatementMAFUpton38 min
Oct 24, 1:40 PM CDTSevere Thunderstorm WarningMAFAndrews, Glasscock, Howard, Martin, Midland50 min
Oct 24, 1:42 PM CDTSpecial Weather StatementMAFJeff Davis33 min
Oct 24, 1:44 PM CDTFlash Flood WarningMAFMartin, Midland2 hr
Oct 24, 1:51 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Pecos, Reeves24 min
Oct 24, 1:57 PM CDTSevere Thunderstorm WarningMAFGlasscock, Reagan33 min
Oct 24, 1:58 PM CDTSevere Thunderstorm WarningMAFJeff Davis47 min
Oct 24, 2:16 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Pecos44 min
Oct 24, 2:22 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry18 min
Oct 24, 2:24 PM CDTSevere Thunderstorm WarningMAFReagan36 min
Oct 24, 2:30 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos30 min
Oct 24, 2:55 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Reagan, Upton65 min
Oct 24, 2:56 PM CDTSevere Thunderstorm WarningMAFPecos34 min
Oct 24, 3:00 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos45 min
Oct 24, 3:20 PM CDTFlash Flood WarningMAFPecos115 min
Oct 24, 3:22 PM CDTFlash Flood WarningMAFCrane, Pecos, Upton3 hr
Oct 24, 3:52 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos53 min
Oct 24, 3:55 PM CDTSevere Thunderstorm WarningMAFPresidio50 min
Oct 24, 4:01 PM CDTFlash Flood WarningMAFReagan, Upton3 hr
Oct 24, 4:01 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos44 min
Oct 24, 4:03 PM CDTSevere Thunderstorm WarningMAFReagan, Upton42 min
Oct 24, 4:38 PM CDTSevere Thunderstorm WarningMAFPresidio37 min
Oct 24, 4:43 PM CDTSevere Thunderstorm WarningMAFPecos13 min
Oct 24, 4:55 PM CDTSevere Thunderstorm WarningMAFPecos35 min
Oct 24, 5:07 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell53 min
Oct 24, 5:10 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio35 min
Oct 24, 5:29 PM CDTSevere Thunderstorm WarningMAFBrewster46 min
Oct 24, 5:58 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFTerrell62 min
Oct 24, 6:25 PM CDTSpecial Weather StatementMAFBrewster50 min
Oct 24, 6:29 PM CDTSevere Thunderstorm WarningMAFBrewster46 min
Oct 24, 6:43 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFTerrell47 min
Oct 24, 6:58 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos, Terrell62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.